Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 365, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 6, 2015, 7:55 PM CST for Neshoba County, Newton County, Scott County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2015, 7:55 PM CST (01:55 UTC)
- Expired
- Nov 6, 2015, 9:00 PM CST
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Neshoba County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS54 KJAN 070155
SVRJAN
MSC099-101-123-070300-
/O.NEW.KJAN.SV.W.0365.151107T0155Z-151107T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST FRI NOV 6 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 900 PM CST
* AT 755 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TUSCOLA TO NEAR HOMEWOOD...MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEELE AROUND 800 PM CST.
PROSPECT AROUND 815 PM CST.
LAWRENCE AROUND 820 PM CST.
DIXON AND CONEHATTA AROUND 825 PM CST.
NEWTON AND NESHOBA AROUND 835 PM CST.
PHILADELPHIA AROUND 840 PM CST.
DECATUR AND STRATTON AROUND 845 PM CST.
LITTLE ROCK AROUND 900 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TUCKER...HICKORY...LAKE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3222 8944 3222 8945 3251 8947 3258 8937
3257 8932 3261 8932 3278 8905 3230 8899
TIME...MOT...LOC 0155Z 241DEG 25KT 3258 8946 3226 8944
HAIL...0.75IN
WIND...60MPH
$$
DB2 follow-up statements
503
WWUS54 KJAN 070214
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
814 PM CST FRI NOV 6 2015
MSC099-101-123-070300-
/O.CON.KJAN.SV.W.0365.000000T0000Z-151107T0300Z/
NESHOBA MS-NEWTON MS-SCOTT MS-
814 PM CST FRI NOV 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHWESTERN NESHOBA...NORTHERN NEWTON AND EAST CENTRAL SCOTT
COUNTIES...
AT 813 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MADDEN TO NEAR LAWRENCE...MOVING NORTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PROSPECT AROUND 820 PM CST.
DIXON AROUND 825 PM CST.
CONEHATTA AROUND 830 PM CST.
NESHOBA AROUND 835 PM CST.
PHILADELPHIA AROUND 840 PM CST.
DECATUR AND STRATTON AROUND 845 PM CST.
LITTLE ROCK AROUND 900 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TUCKER...LAKE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3230 8939 3255 8942 3258 8937 3257 8932
3261 8932 3278 8905 3239 8900
TIME...MOT...LOC 0213Z 240DEG 26KT 3264 8933 3232 8931
HAIL...0.75IN
WIND...60MPH
$$
DB817
WWUS54 KJAN 070226
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CST FRI NOV 6 2015
MSC123-070236-
/O.CAN.KJAN.SV.W.0365.000000T0000Z-151107T0300Z/
SCOTT MS-
826 PM CST FRI NOV 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3232 8931 3257 8932 3261 8932 3278 8905
3239 8900
TIME...MOT...LOC 0226Z 249DEG 22KT 3262 8929 3234 8921
$$
MSC099-101-070300-
/O.CON.KJAN.SV.W.0365.000000T0000Z-151107T0300Z/
NESHOBA MS-NEWTON MS-
826 PM CST FRI NOV 6 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHWESTERN NESHOBA AND NORTHERN NEWTON COUNTIES...
AT 826 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DOWDVILLE TO LAWRENCE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
DIXON AROUND 840 PM CST.
NESHOBA AND DECATUR AROUND 845 PM CST.
PHILADELPHIA AROUND 850 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TUCKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3232 8931 3257 8932 3261 8932 3278 8905
3239 8900
TIME...MOT...LOC 0226Z 249DEG 22KT 3262 8929 3234 8921
HAIL...0.75IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:19 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 6, 4:19 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 419 PM CST FRI NOV 6 2015 .DISCUSSION...SOME LOCATIONS SAW A FEW BREAKS IN THE CLOUDS TODAY WHICH ALLOWED THE SUN TO PEAK THROUGH. SHOWERS AND ISOLATED THUNDERSTORMS HAVE CONTINUED TO PLAGUE THE DELTA REGION THROUGH THE DAY AND ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING NORTH INTO THE SOUTH AND EASTERN PORTIONS OF THE CWA. THIS IS ALL ASSOCIATED WITH AN INCOMING COLD FRONT THAT...OF THIS AFTERNOON...WAS ENTERING THE NORTHWEST DELTA AND WILL CONTINUE TO SLOWLY MOVE INTO THE ARKLAMISS REGION THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. AS THIS OCCURS...THE MAIN UPPER SUPPORT FOR THIS SYSTEM WILL CONTINUE TO PULL OFF EAST AND WILL NOT ALLOW THE FRONT TO MOVE TOO EASILY THROUGH OUR REGION AND BECOME ORIENTED PARALLEL TO THE UPPER LEVEL SOUTHWESTERLY FLOW. WHILE MOISTURE TRANSPORT IS NOT EXCEPTIONALLY HIGH...THERE WILL BE ENOUGH TO BRING SOME ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE REGION LATER THIS EVENING THROUGH THE OVERNIGHT HOURS AND INTO TOMORROW AFTERNOON. WITH ANY SHOWER OR STORM THAT CAN BRING EFFICIENT RAINFALL IN AN AIRMASS CHARACTERIZED BY NEAR 2 INCH PW VALUES OR LOCATIONS THAT SEE REPEATED RAINFALL...AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WHICH MIGHT LEAD TO LOCALIZED FLOODING IN HIGHER RAINFALL RATE AREAS. RAIN LOOKS TO BEGIN TO TAPER OFF LATER IN THE AFTERNOON AND EVENING ON SATURDAY AND PUSH MOSTLY OUT OF THE REGION COME SUNDAY AS THE FRONT PUSHES SLOWLY SOUTH. CAA WILL OCCUR AND BRING IN SOME COOLER AIR TO THE REGION SUNDAY INTO EARLY NEXT WEEK(AS WELL AS THIS WEEKEND THANKS TO THE RAIN AND CLOUDS). HOWEVER...TEMPERATURES WILL MODERATE BY MID WEEK AHEAD OF OUR NEXT FRONT. THERE IS SOME POSSIBILITY THAT LINGERING MOISTURE WILL INTERACT WITH...WHAT SOME MODELS SHOW...A LOW PRESSURE SYSTEM MOVING NORTH OUT OF THE NORTHERN GULF THROUGH TUESDAY. THIS COULD BRING A FEW SHOWERS TO MOSTLY THE EASTERN COUNTIES EARLY NEXT WEEK BUT MOST LOCATIONS WILL REMAIN DRY AHEAD OF OUR NEXT APPROACHING WEATHER SYSTEM SET TO MOVE THROUGH MIDDLE OF NEXT WEEK. /28/ && .AVIATION...A MIX OF VFR/LIFR CATEGORIES WILL CONTINUE AFTERNOON AS A RESULT OF LOW CLOUDS AND MODERATE TO OCCASIONAL HEAVY RAIN CONTINUING TO FALL ACROSS THE AREA. ALL OF THIS IS AHEAD OF AND IN THE WAKE OF AN OUTFLOW BOUNDARY THAT'S CURRENTLY OVER SOUTHEAST MISSISSIPPI...AND A COLD FRONT THAT NOW MOVING INTO THE DELTA REGION. AS A COLD FRONT SINKS DEEPER INTO THE AREA THIS EVENING AND TONIGHT...IT'LL STALLS ACROSS THE AREA INTO SATURDAY. PERIODS OF HEAVY RAIN WILL BE POSSIBLE FROM THIS AFTERNOON INTO SATURDAY. WINDS WILL BE SOUTHERLY TODAY BETWEEN 5-10 KNOTS...BUT WILL SWING AROUND FROM THE NORTH BEHIND THE PASSAGE OF THE COLD FRONT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 66 51 63 / 100 96 44 14 MERIDIAN 68 68 51 63 / 98 97 50 21 VICKSBURG 63 65 51 63 / 100 100 37 12 HATTIESBURG 70 73 55 65 / 70 96 51 21 NATCHEZ 66 67 52 62 / 96 97 45 19 GREENVILLE 58 61 48 63 / 93 76 13 6 GREENWOOD 62 62 48 64 / 99 80 15 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/19
Hazardous weather outlook, Nov 6, 2:29 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CST FRI NOV 6 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-025>057-059>062- 071200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 229 PM CST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY... FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH SATURDAY RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS THE AREA FROM THIS AFTERNOON THROUGH SATURDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ018-058-063>066-072>074-071200- BOLIVAR-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 229 PM CST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 19 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 6, 5:00 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 500 PM CST FRI NOV 6 2015 MSZ049-062345- RANKIN MS- 500 PM CST FRI NOV 6 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN COUNTY UNTIL 545 PM CST... AT 500 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER RICHLAND...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MONTEREY AROUND 515 PM CST. PEARL AROUND 525 PM CST. FLOWOOD AROUND 535 PM CST. BRANDON AROUND 545 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3212 9017 3224 9019 3241 9005 3218 8989 TIME...MOT...LOC 2300Z 240DEG 11KT 3221 9016 DB
Special weather statement, Nov 6, 7:43 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CST FRI NOV 6 2015
MSZ044-045-050-051-056-057-070230-
JASPER MS-LEAKE MS-NEWTON MS-SMITH MS-NESHOBA MS-SCOTT MS-
743 PM CST FRI NOV 6 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN NESHOBA...NEWTON...
SOUTHEASTERN LEAKE...SCOTT...NORTHWESTERN JASPER AND NORTHERN SMITH
COUNTIES UNTIL 830 PM CST...
AT 742 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARPERVILLE TO NEAR
FOREST TO NEAR HOMEWOOD...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FOREST...HARPERVILLE AND HILLSBORO AROUND 745 PM CST.
STEELE AROUND 750 PM CST.
PROSPECT AND CONEHATTA AROUND 805 PM CST.
ROBERTS AROUND 810 PM CST.
LAWRENCE AND DIXON AROUND 815 PM CST.
NESHOBA...DECATUR...STRATTON AND GARLANDVILLE AROUND 820 PM CST.
NEWTON AROUND 825 PM CST.
HOUSE...LITTLE ROCK...BETHSAIDA...DUFFEE AND HERBERT SPRINGS AROUND
830 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUCKER...CHUNKY...
HICKORY...WALNUT GROVE...LAKE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3252 8892 3223 8893 3211 8966 3234 8958
3255 8960 3279 8892 3257 8891
TIME...MOT...LOC 0142Z 252DEG 34KT 3250 8953 3236 8952 3220 8957
GRGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 7:43 PM CST | Special Weather Statement | JAN | Newton, Scott | 47 min |
| Nov 7, 2:27 AM CST | Areal Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.